MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER

DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER
Catalog Number 5704110
Medical Device Problem Codes Use of Device Problem (1670); Failure to Deliver (2338); Complete Loss of Power (4015); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a final-report.
 
Event or Problem Description
Patient was connected to the ventilator and niv used several hours.Unit was connected to mains all the time.Patient transport started and unit alarmed no external power connected, uses internal battery as normally.After apr.5 min of battery operation, the unit shut down without any warning or alarm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation was based on the reported event, logfile analysis and the information provided by the service technician onsite.The reported event, the shutdown could not be confirmed.The service technician checked the affected carina and found faulty dc power supply.Unit has been repaired and tested according to manufacturer specification.Battery itself was ok.According to the logbook the device did not show any "battery low" alarms and did not turn off due to an empty battery.If a device is disconnected from mains power, the device would give an alarm that the device has activated the internal battery and would switch to internal battery mode.The device operates until 22:18 pm when the device is switched off by the operator by pressing the power switch directly.The analysis of the logbook also shows that on the day of the reported event ((b)(6) 2021) the device was ventilating from 17:19 pm until 21:08 pm.At 21:08 pm the device was switched off by the operator.10 min later at 21:18 pm the device was switched on again and the device switched to internal battery mode at 21:47 pm.There are no logbook entry¿s between 21:48 pm and 22:18 pm.The logbook does not show any malfunctioning of the device.Since there are no logbook entries between 21:48 pm and 22:18 pm it is possible that the device switched to night mode.If the device is not actuated when night mode is set and no alarm is displayed, the screen switches off after 130 seconds.Earlier entries in the logbook also indicate that the device was often switched off directly at the main switch without activating the stand-by.

Brand Name
CARINA
Common Device Name
VENTILATORS, OTHER
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM  23542
MDR Report Key11454801
Report Number9611500-2021-00102
Device Sequence Number4204413
Product Code CBK
UDI-Device Identifier04048675398516
UDI-Public(01)04048675398516(11)181210(17)190330(93)5704110-12
Combination Product (Y/N)N
PMA/510(K) Number
K072885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5704110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1